Symmetry and nonexistence results for a fractional Hénon-Hardy system on a half-space. (English) Zbl 1421.35083

Summary: We study the fractional Henon-Hardy system \[\begin{aligned}\begin{cases}(-\Delta )^{s/2} u(x) = |x|^\alpha v^p(x), & x\in \mathbb{R}^n_+, \\(-\Delta )^{s/2} v(x) = |x|^\beta u^q(x), & x\in \mathbb{R}^n_+, \\ u(x)=v(x)=0, & x\in \mathbb{R}^n\setminus \mathbb{R}^n_+,\end{cases}\end{aligned}\] where \(n\ge 2\), \(0< s< 2\), \(\alpha,\beta >-s\) and \(p,q\ge 1\). We also consider an equivalent integral system. By using a direct method of moving planes, we prove some symmetry and nonexistence results for positive solutions under various assumptions on \(\alpha\), \(\beta\), \(p\) and \(q\).


35J40 Boundary value problems for higher-order elliptic equations
35R11 Fractional partial differential equations
35B06 Symmetries, invariants, etc. in context of PDEs
35B09 Positive solutions to PDEs
35A01 Existence problems for PDEs: global existence, local existence, non-existence
Full Text: DOI Euclid


[1] D. Applebaum, Lévy Processes and Stochastic Calculus, 2nd ed., Cambridge Studies in Advance Mathematics 116, Cambridge University Press, (2009). · Zbl 1200.60001
[2] J. Bertoin, Lévy Processes, Cambridge Tracts in Mathematics 121, Cambridge University Press, (1996).
[3] K. Bogdan, The boundary Harnack principle for the fractional Laplacian, Studia Math. 123 (1997), 43-80. · Zbl 0870.31009
[4] J. P. Bouchard, A. Georges, Anomalous diffusion in disordered media: Statistical mechanics, models and physical applications, Physics reports 195 (1990).
[5] X. Cabré, J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math. 224 (2010), 2052-2093. · Zbl 1198.35286
[6] L. Caffarelli, L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32 (2007), 1245-1260. · Zbl 1143.26002
[7] L. Caffarelli, L. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Annals of Math. 171 (2010), 1903-1930. · Zbl 1204.35063
[8] W. Chen, Y. Fang, R. Yang, Liouville theorems involving the fractional Laplacian on a half space, Adv. Math. 274 (2015), 167-198. · Zbl 1372.35332
[9] W. Chen, C. Li, Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math. 308 (2017), 404-437. · Zbl 1362.35320
[10] W. Chen, C. Li, B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math. 59 (2006), 330-343. · Zbl 1093.45001
[11] P. Constantin, Euler equations, Navier-Stokes equations and turbulence, Mathematical Foundation of Turbulent Viscous Flows, Springer, Berlin, 1871 (2006), 1-43.
[12] J. Dou, C. Qu, Classification of positive solutions for an elliptic systems with a higher-order fractional Laplacian, Pacific J. Math. 261 (2013) 311-334. · Zbl 1270.35225
[13] J. Dou, H. Zhou, Liouville theorem for fractional Hénon equation and system on \(\mathbb{R}^n\), Comm. Pure Appl. Anal. 14 (2015), 1915-1927. · Zbl 1320.35113
[14] M. Fall, T. Weth, Nonexistence results for a class of fractional elliptic boundary values problems, J. Funct. Anal. 263 (2012), 2205-2227. · Zbl 1260.35050
[15] Y. Fang, W. Chen, A Liouville type theorem for poly-harmonic Dirichlet problems in a half space, Adv. Math. 229 (2012), 2835-2867. · Zbl 1250.35051
[16] B. Gidas, J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations 6 (1981), 883-901. · Zbl 0462.35041
[17] Y. Guo, Nonexistence and symmetry of solutions to some fractional Laplacian equations in the upper half space, Acta Math. Sci. 37 (2017), 836-851. · Zbl 1399.35001
[18] T. Kulczycki, Properties of Green function of symmetric stable processes, Probab. Math. Statist. 17 (1997), 339-364. · Zbl 0903.60063
[19] J. Li, X. Guan, Y. Wang, Symmetry and Liouville theorem for fractional Laplacian equation both in \(\mathbb{R}^n\) and \(\mathbb{R}_+^n\), J. Nonlinear Convex Anal. 18 (2017), 2163-2176. · Zbl 1390.35085
[20] D. Li, P. Niu, R. Zhuo, Symmetry and non-existence of positive solutions for PDE system with Navier boundary conditions on a half space, Complex Var. Elliptic Equ. 59 (2014), 1436-1450. · Zbl 1295.35220
[21] G. Lu, J. Zhu, Symmetry and regularity of extremals of an integral equation related to the Hardy-Sobolev inequality, Calc. Var. Partial Differential Equations 42 (2011), 563-577. · Zbl 1231.35290
[22] P. Ma, Y. Li, J. Zhang, Symmetry and nonexistence of positive solutions for fractional systems, Commun. Pure Appl. Anal. 17 (2018), 1053-1070. · Zbl 1397.35337
[23] A. Quaas, A. Xia, Liouville type theorems for nonlinear elliptic equations and systems involving fractional Laplacian in the half-space, Calc. Var. Partial Differential Equations 52 (2015), 641-659. · Zbl 1316.35291
[24] W. Reichel, T. Weth, A prior bounds and a Liouville theorem on a half-space for higher-order elliptic Dirichlet problems, Math. Z. 261 (2009), 805-827. · Zbl 1167.35014
[25] L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math. 60 (2007), 67-112. · Zbl 1141.49035
[26] S. Tang, J. Dou, Nonexistence results for a fractional Hénon-Lane-Emden equation on a half-space, Internat. J. Math. 26 (2015), 1550110. · Zbl 1334.35399
[27] V. Tarasov, G. Zaslavsky, Fractional dynamics of systems with long-range interaction, Comm. Nonl. Sci. Numer. Simul. 11 (2006), 885-889. · Zbl 1106.35103
[28] L. Zhang, Y. Wang, Symmetry of Solutions to Semilinear Equations Involving the Fractional Laplacian on \(\mathbb{R}^n\) and \(\mathbb{R}_+^n\), arxiv 1610.00122 (2016).
[29] L. Zhang, M. Yu, J. He, A Liouville theorem for a class of fractional systems in \(\mathbb{R}_+^n\), J. Differential Equations 263 (2017), 6025-6065. · Zbl 1396.35081
[30] R. Zhuo, Y. Li, A Liouville theorem for the higher-order fractional Laplacian, Commun. Contemp. Math. 21 (2019), 1850005. · Zbl 1411.35057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.